MAUDE Adverse Event Report: COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G36293
Medical Device Problem Codes Flaked (1246); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Concomitant products= 5f supersheath bsc, 5f contra catheter bsc, zipwire.035".(b)(6).Occupation = unknown device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As initially reported, during a crossover procedure involving a (b)(6) year-old male patient with a history of acute stenosis of the left side, the coating of four hiwire hydrophilic wire guides were not smooth and "uneven".Femoral access was obtained from the right side, using seldinger technique, to gain access to the left posterior tibial artery.The patient's anatomy was reportedly calcified.Another manufacturer's sheath, catheter, and wire were also used during the procedure.A hiwire hydrophilic wire guide was flushed.As the user removed the wire from it's holder, the hydrophilic coating was noted to be uneven and not smooth.The user exchanged the device twice for others of the same type, both times finding that the wires were not smooth and uneven.The other manufacturer's catheter was reportedly "not good glided on the wire".Latex gloves were worn and the devices were flushed with 0.9% normal saline in the holder for 30-50 seconds.The contrast medium used during the procedure was solutrast 300.Another wire was also opened and tested after activating the hydrophilic coating with water only and was found to have uneven areas/ areas with friction as well.All four devices were from the same lot number.Upon receipt and initial evaluation of the complaint devices on 19aug2019, the hydrophilic coating was noted to be peeling/flaking off.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation: evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), supplier investigation, and a visual inspection as well as dimensional verification of the returned device were conducted during the investigation.As this device is provided by a supplier, a supplier investigation was provided noting that all three dispenser assemblies presented fluid within the tubing lumen.After flushing the dispenser assemblies with blood-bank saline, the devices were removed and subjected to visual and tactile examination.The coating on devices 1 & 2 appeared visually and tactilely consistent.Both devices presented with a large radius bend over the distal 6.25cm and 4.50cm, respectfully.The third device coating appeared visually and tactilely rough when examined; however, was deemed acceptable per the workmanship standards.This third device presented with a large radius bend over the distal 8.00cm.All three devices when viewed microscopically revealed that the coating appeared to be worn and abraded.With the exception of the aforementioned findings, all devices appeared visually and dimensionally correct.Additionally, the manufacturing of the device and corresponding documentation is not housed within cook.However, final product complaints are reported and logged with cook.One other complaint with this lot was reported for uneven coating.Furthermore, the ifu notes the following information for preparation for use: before removing the hydrophilic wire guide from its dispenser, inject sterile heparinized saline solution into the luer lock hub of the dispenser.Inject enough solution to fill the dispenser coil.This will completely cover the wire guide surface and activate the hydrophilic coating.Remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire's tip.If the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.The ifu further states the following directions for use: fill catheter or other device with heparinized saline solution before and during use to ensure smooth movement of the hydrophilic wire guide within the device.When wet with saline solution or blood, the hydrophilic wire guide will become lubricious.Use of sterilized gauze moistened with heparinized saline solution facilitates handling the wire.Insert the wire guide into the device and advance to desired position.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8916170
Report Number1820334-2019-02058
Device Sequence Number254162
Product Code DQX
UDI-Device Identifier00827002362932
UDI-Public(01)00827002362932(17)220304(10)11129693
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2022
Device Model NumberG36293
Device Catalogue NumberHWAS-35-260
Device Lot Number11129693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight78